About 3 months ago my sugar numbers were elevated so my doctor put me on metforim. Now, I am 52 years old and my ENTIRE life my resting pulse has been 61 - 63 bpm. Within a day or so of the metforim, I noticed my resting pulse was down to 57 bpm. I stopped the metforim (my numbers are perfect and I lost 16 pounds) about a week ago but when I went to the doctor yesterday, my pulse was 57 bpm. Back in the spring, the day I started using the medicine I also started walking 30-35 minutes a day, everyday of the week. My doctor didn't really seem concerned, he did ask me if I felt lightheaded or faint or anything. I said no. So, my overall question is, does this seem to be something to be concerned with?, and could it be from exercising, even though I am not training for a run or anything, and/or could it still be from the metforim, even though it has been a week? Thanks so much.
Having a low resting pulse is not anything to be concerned about unless they are accompanied by symptoms such as fatigue, light-headedness, dizziness, or fainting. It is unlikely that the Metformin has anything to do with the change in your pulse. Medications known to slow the heart rate include (but not limited to) beta blockers and calcium channel blockers (most common). I would continue exercising and your weight loss as you have. Strict glucose control and weight loss are key!
Copyright 1994-2018MedHelp.All rights reserved. MedHelp is a division of Vitals Consumer Services, LLC.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.